Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 5, 2013, 3:49 AM CST for 39 counties in Tennessee. It took effect at Mar 5, 2013, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 3:49 AM CST (09:49 UTC)
- In effect from
- Mar 5, 2013, 12:00 PM CST
- Expired
- Mar 6, 2013, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS74 KOHX 050949 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 349 AM CST TUE MAR 5 2013 ...STRONG WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON THROUGH EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM WILL PASS ACROSS MIDDLE TENNESSEE TODAY, BRINGING STRONG WINDS TO PARTS OF THE MID STATE. FRONTAL PASSAGE WILL OCCUR MAINLY DURING THE MORNING, WITH A STRONG PRESSURE GRADIENT SETTING UP BEHIND THE FRONT. THE HIGHEST WINDS WILL LIKELY OCCUR IN AREAS TO THE WEST AND SOUTH OF NASHVILLE. WINDS WILL DIMINISH BY MID-EVENING. TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-051800- /O.NEW.KOHX.WI.Y.0005.130305T1800Z-130306T0300Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER... ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI 349 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING...AFTERNOON THROUGH MID-EVENING. * WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS UP TO 35 OR 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSE
2 follow-up statements
666 WWUS74 KOHX 051747 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1147 AM CST TUE MAR 5 2013 ...GUSTY WINDS EXPECTED ACROSS PARTS OF MIDDLE TENNESSEE TODAY... .A COLD FRONT WILL CONTINUE MOVING ACROSS MIDDLE TENNESSEE TODAY...WITH GUSTY WEST TO NORTHWEST WINDS EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS WESTERN AND SOUTHWESTERN AREAS OF MIDDLE TENNESSEE. WINDS WILL DIMINISH BY MID-EVENING. TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-060200- /O.CON.KOHX.WI.Y.0005.130305T1800Z-130306T0300Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER... ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI 1147 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...AFTERNOON THROUGH MID-EVENING. * WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SHAMBURGER
464 WWUS74 KOHX 052340 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CST TUE MAR 5 2013 ...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE THIS EVENING... .A COLD FRONT MOVED THROUGH THE AREA EARLIER THIS AFTERNOON. BEHIND THE FRONT...GUSTY WEST TO NORTHWEST WINDS PREVAIL. THESE ELEVATED WIND SPEEDS WILL CONTINUE THROUGH THE EVENING BUT SHOULD BEGIN TO DIMINISH AFTER MIDNIGHT. TNZ007>011-026>034-059-062>066-078-080-060600- /O.EXB.KOHX.WI.Y.0005.000000T0000Z-130306T0600Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN-VAN BUREN- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...FRANKLIN...BRENTWOOD...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE... SPENCER 540 PM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * GEOGRAPHIC AREA...ALL OF MIDDLE TENNESSEE. * TIMING...LATE AFTERNOON UNTIL MIDNIGHT. * WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-060600- /O.EXT.KOHX.WI.Y.0005.000000T0000Z-130306T0600Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER... ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI 540 PM CST TUE MAR 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * GEOGRAPHIC AREA...ALL OF MIDDLE TENNESSEE * TIMING...LATE AFTERNOON UNTIL MIDNIGHT. * WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 21
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:37 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 5, 3:37 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 337 AM CST TUE MAR 5 2013 .DISCUSSION...SURFACE MAP AT 09Z SHOWS A 1007 LOW CENTERED NEAR REELFOOT LAKE, WITH A TIGHT PRESSURE GRADIENT AND STRONG COLD FRONT EXTENDING SOUTHWESTWARD FROM THE LOW. CATEGORICAL POP'S IN PLACE TODAY ACROSS MIDDLE TENNESSEE WITH THE COLD FRONT COMING THROUGH DURING THE DAY, AND TS ARE POSSIBLE MAINLY DURING THE MORNING. LOOK FOR SHOWERS LASTING THROUGH THE AFTERNOON AND LIGHTER RAIN THIS EVENING. WE WILL SEE SHARPY COOLER TEMPERATURES BY LATE AFTERNOON AS COLD ADVECTION PATTERN BEHIND THE FRONT IS QUITE STRONG. ALSO LOOK FOR WRAP-AROUND MOISTURE ON THE BACK SIDE OF THE LOW, ENOUGH TO PRODUCE SNOWFALL OVERNIGHT AND WEDNESDAY MORNING, MAINLY IN AREAS EAST OF NASHVILLE AND ALONG THE CUMBERLAND PLATEAU, ESPECIALLY. ACCUMULATIONS MAY REACH ADVISORY CRITERIA, BUT DON'T KNOW IF IT WILL HAPPEN BEFORE 12Z WEDNESDAY. FOR THIS REASON, WILL NOT ISSUE ANY WINTER WEATHER ADVISORIES THIS SHIFT. BUT A WIND ADVISORY FOR AREAS TO THE WEST AND SOUTH OF NASHVILLE WILL GO INTO EFFECT AT NOON AND LAST UNTIL MID-EVENING, AS WINDS INCREASE SIGNIFICANTLY FOLLOWING THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 58 32 43 30 / 90 50 20 0 CLARKSVILLE 56 30 42 27 / 90 50 20 0 CROSSVILLE 54 28 38 28 / 90 60 30 0 COLUMBIA 59 32 45 30 / 90 30 0 0 LAWRENCEBURG 58 31 45 29 / 90 20 0 0 WAVERLY 57 30 44 28 / 90 30 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR TNZ005-006-022>025-056>058-060-061-075-077-079-093>095. && ROSE
Hazardous weather outlook, Mar 4, 5:29 AM CST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 529 AM CST MON MAR 4 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-051130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 529 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A RAIN SNOW MIXTURE TRANSITIONING TO ALL SNOW LATE TUESDAY NIGHT AND INTO WEDNESDAY MORNING WILL MAKE DRIVING CONDITIONS HAZARDOUS. ADDITIONALLY...ALREADY WET SURFACES DUE TO TUESDAY EVENINGS RAIN EVENT WILL EXPERIENCE FREEZING AND SUB FREEZING TEMPERATURES EARLY WEDNESDAY MORNING THAT COULD ALSO MAKE ROADWAYS SLIPPERY. ACCUMULATIONS ARE FORECAST TO RANGE FROM A DUSTING IN WESTERN AND CENTRAL MIDDLE TENNESSEE TO AROUND AN INCH ON THE CUMBERLAND PLATEAU. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TB12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:31 AM CST | Special Weather Statement | OHX | Hickman, Lewis, Perry | 44 min |
| Mar 5, 9:25 AM CST | Special Weather Statement | OHX | Williamson | 50 min |
| Mar 5, 11:51 AM CST | Special Weather Statement | OHX | Rutherford, Wilson | 39 min |
| Mar 5, 11:53 AM CST | Special Weather Statement | OHX | Smith | 52 min |
| Mar 5, 12:36 PM CST | Winter Weather Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 23 hr |
| Mar 5, 4:09 PM CST | Special Weather Statement | OHX | Smith | 8 hr |
| Mar 5, 4:15 PM CST | Special Weather Statement | OHX | Smith | 24 hr |
Nearby
Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.